Have Mental Health Questions? Ask a Psychiatrist Online
Not a Mental Health Question?
How JustAnswer Works:
Ask an Expert
Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
Get a Professional Answer
Via email, text message, or notification as you wait on our site.
Ask follow up questions if you need to.
100% Satisfaction Guarantee
Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
I am really in a quandary! I am experiencing an enormous amount
This answer was rated:
I am really in a quandary! I am experiencing an enormous amount of grief right now and I believe that because of this incident I am falling into a deep depression because of all that has happened between my doctor and I. He asked me 2 questions which I know are totally unprofessional and unethical. One question was, "Would you ever have an affair?" Asked b/c of my talk about my husband (but we weren't talking about that at the time!) Then right after that question he asks me, "If a man that you
not know were to walk up to you and ask you if you would go to a hotel to have sex with him, would you???" I immediately answered "No!" Everybody asked me why I didn't just say something at that time but I guess I was so confused by it all?? I'm not sure. But when I got home I thought about it and I thought, WHAT THE *&*& was that all about? I then got on the phone to make another appointment with him to ask him in person why he asked those questions. I was and am very very offended by those questions. When I went back to ask him about why he had asked me those questions he had a perfect poker face.....no expression at all except for a friendly affect. He claimed he couldn't remember why he asked me the second question, he , "could not recall in what context it was used." He was so confused, even putting his head on his desk and mumbling, "what was the context of the question???? hmmmm."........b.s. I read right through that one (bad acting on his part) I am extremely depressed b/c we have been seeing each other for 3 years and have always had a great rapport. I just looked up to him so much and really considered him to be a faithful, loyal, and true man that was seriously concerned about my well-being. Since that he has been a totally different person and not very nice. He has done subtle things that I know are directed towards me and he has even given up on trying to get me on the right track , which was what we had been in the process of before and during this event. My last visit 2 days ago I got the impression that he is putting words into my mouth (too long to write) and has given up and just put me on lithium just to be done with it. He has never agreed to put me on lithium in the past b/c he knows I have an issue with my weight and we agreed on that one. When he told me he was going to put me on lithium, I said, "I'm going to gain weight" He said, "no, not everybody gains weight on it." I said, "I will, I gain weight on all meds that cause you to gain weight." Then he said, "Well, Patti, if you're not going to follow my treatment plan then....." I said, "What? I will have to find a new doctor??" He said, "Well, Patti, you're in control of all of this, you are the one who is in control." In the past I had asked him 2 separate times if I would have to get another dr. and he immediately said, "No, no". At the end of the visit he flung the paper onto his receptionists desk, she handed it to me to sign, he was bending down at a desk, I said goodbye, she said goodbye and he never said a thing. First time he had never said goodbye to me with a big smile on his face. I have done some research and he has been accused of just letting clients go by treating them badly and not putting any effort into trying to help them with their meds so that they are basically pushed out of the office in order to get the help they need. I at least wanted to stay until I could get over and deal with my feelings of rejection. It's only become monumental now. I am so angry with him but will also miss him so much. I am truly mourning the loss of (what I thought) was a dear friend. Thank you in advance for your time and effort to help me.
Share this conversation
replied 4 years ago.
Hello, I'd like to help you with your question.
It sounds like your doctor may have issues that are interfering with his ability to maintain a professional distance from his patients. Asking you such inappropriate questions is considered sexual harassment and he could get into trouble for what he is doing. And the effect on you is terrible as well.
You are wise to stop seeing this doctor and to search for another physician. Each time you go back to see him, you are risking him acting out even more on you. He is either not aware of the effect of his behavior on you, or he does not care. Either way, that is hurting you.
You may also want to consider talking to your attorney about reporting this doctor to the medical boards. If he has hurt you like he did and you have heard about others leaving his practice after he treats them poorly, he may need to be investigated to see if he needs help.
In the meanwhile, this has been a shock to you. You have lost an important support in your life, someone who has helped you through difficult times. That can be difficult to cope with. You may want to consider learning more about loss and how to cope with it. It may take some time for you to work through this and regain your trust of doctors in general. And don't feel that you are not allowed to grieve this loss. You have dealt with a very difficult situation that involved shock and loss. Here are some resources to help you:
Most of all, give yourself time to work through this. Your doctor was an important part of caring for yourself and when he did those things to you, he violated your trust and your feeling of safety. It is going to take time to rebuild those things.
I hope this has helped you,
TherapistMarryAnn and other Mental Health Specialists are ready to help you
Ask your own question now
Share this conversation
Related Mental Health Questions
Have been unable to stop cymbalta due to severe withdrawal
I have some stress because of my older sister Shazmin Lalji
Are there any medications that can replace Seroquel and do
Okay I have come to accept that my daughter is a narcissist.
I was looking for an opinion.. It's not a mental health
I am obsessed with a woman who likes me but cannot at this
Not sleeping on seroquel and klonopin what can I do
How due I heal myself after being in this narcisstic
Being on dapakote of 1500mg a day and thorozine of 300mg a
I don't know what it is... like right now as I'm typing
Ask a Mental Health Professional
Get a Professional Answer. 100% Satisfaction Guaranteed.
Mental Health Professionals are Online Now
Type Your Mental Health Question Here...
Terms of Service
Privacy & Security
© 2003-2017 JustAnswer LLC